MAUDE Adverse Event Report: KARL STORZ SE & CO. KG GRASPING FORCEPS, 3 FR.

KARL STORZ SE & CO. KG GRASPING FORCEPS, 3 FR.
Model Number 11274FE
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that problem the jaws of the grasper broke off inside the patient.The broken foreign body was removed with another grasper and all pieces were confirmed removed from the patient.Staff also reported that the grasper often does not open when triggered by the procedurals.The procedure was completed successfully without delay.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The device is not expected to be returned.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: as the device was not returned to karl storz tuttltlingen a physical examination was not possible.Furthermore, no lot number was provided, therefore a product history review could not be performed either.The labelling was found to contain adequate instructions and warnings.According to the customer's description, a part of the jaw of item 11274fe broke off in the body but could be recovered afterwards.A possible cause for this is that it was either not used for its intended purpose or broke due to mechanical overload.The item was not sent to kst for examination, so no precise statement is possible.The age of the item is also unknown, which has a significant impact on an article.If new or additional relevant information will be received, we will reopen the investigation accordingly.This event is filed under internal complaint id (b)(4).

Brand Name
GRASPING FORCEPS, 3 FR.
Common Device Name
GRASPING FORCEPS, 3 FR.
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21289193
Report Number9610617-2025-00115
Device Sequence Number9320719
Product Code OCZ
UDI-Device Identifier04048551050545
UDI-Public04048551050545
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K950434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11274FE
Device Catalogue Number11274FE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown